Alert archive / California / Wind Advisories in 2015
Wind Advisory 27, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Nov 6, 2015, 12:30 PM PST for 4 counties in California. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2015, 12:30 PM PST (20:30 UTC)
- Expired
- Nov 7, 2015, 11:19 AM PST
- In force
- 23 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2615 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
525 WWUS76 KSGX 062030 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1230 PM PST FRI NOV 6 2015 ...GUSTY NORTHEASTERLY WINDS IN THE PASSES...CANYONS AND COASTAL FOOTHILLS... .GUSTY OFFSHORE WINDS WILL CONTINUE THROUGH THE PASSES...CANYONS AND INTO THE COASTAL FOOTHILLS THROUGH SATURDAY MORNING...WITH GUSTS OF 35 TO 45 MPH AND ISOLATED GUSTS TO 50 MPH POSSIBLE. WINDS WILL WEAKEN SATURDAY AFTERNOON. CAZ048-050-554-070600- /O.NEW.KSGX.WI.Y.0027.151106T2030Z-151107T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-ORANGE COUNTY INLAND AREAS- 1230 PM PST FRI NOV 6 2015 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST SATURDAY. * WINDS...NORTHEAST TO EAST 15 TO 25 MPH WITH GUSTS 35 TO 45 MPH. ISOLATED GUSTS TO 50 MPH POSSIBLE. * TIMING...THROUGH SATURDAY MORNING WITH WINDS DIMINISHING SATURDAY AFTERNOON. * LOCATION...THROUGH AND BELOW PASSES...CANYONS AND INTO THE COASTAL FOOTHILLS. INTERSTATES I-15...I-10...I-215 AND I-8 POSSIBLY IMPACTED WITH GUSTY WINDS AND CROSS-WINDS. * IMPACTS...WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. MINOR DAMAGE TO SMALL TREE LIMBS AND UNSECURED OUTDOOR OBJECTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HARRISON
3 follow-up statements
534 WWUS76 KSGX 070400 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 800 PM PST FRI NOV 6 2015 ...GUSTY NORTHEASTERLY WINDS IN THE PASSES...CANYONS AND COASTAL FOOTHILLS... .GUSTY OFFSHORE WINDS WILL CONTINUE THROUGH THE PASSES...CANYONS AND INTO THE COASTAL FOOTHILLS THROUGH SATURDAY MORNING...WITH GUSTS OF 35 TO 45 MPH AND ISOLATED GUSTS TO 50 MPH. WINDS WILL WEAKEN BY LATE SATURDAY AFTERNOON. CAZ048-050-554-071400- /O.CON.KSGX.WI.Y.0027.000000T0000Z-151107T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-ORANGE COUNTY INLAND AREAS- 800 PM PST FRI NOV 6 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SATURDAY... * WINDS...NORTHEAST TO EAST 15 TO 25 MPH WITH GUSTS 35 TO 45 MPH. ISOLATED GUSTS TO 50 MPH POSSIBLE. * TIMING...ALTHOUGH WINDS HAVE WEAKENED A BIT THIS EVENING...THEY WILL INCREASE AGAIN TOWARDS DAYBREAK SATURDAY AND REMAIN GUSTY DURING MUCH OF THE DAY. * LOCATION...THROUGH AND BELOW PASSES...CANYONS AND INTO THE COASTAL FOOTHILLS. INTERSTATES I-15...I-10...I-215 AND I-8 POSSIBLY IMPACTED WITH GUSTY WINDS AND CROSS-WINDS. * IMPACTS...WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. MINOR DAMAGE TO SMALL TREE LIMBS AND UNSECURED OUTDOOR OBJECTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMB
010 WWUS76 KSGX 071127 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 327 AM PST SAT NOV 7 2015 ...GUSTY NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS THROUGH THIS MORNING... .WEAKENING SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING LOCALLY GUSTY NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS THROUGH THIS MORNING. CAZ048-050-554-072200- /O.CON.KSGX.WI.Y.0027.000000T0000Z-151107T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-ORANGE COUNTY INLAND AREAS- 327 AM PST SAT NOV 7 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WINDS...AREAS OF NORTHEAST TO EAST WINDS 15 TO 25 MPH WITH GUSTS TO 35. LOCAL GUSTS TO 45 MPH. * TIMING...WINDS WILL STRENGTHEN AND BECOME MORE WIDESPREAD AROUND SUNRISE...THEN WEAKEN FOR LATE MORNING THROUGH THE AFTERNOON. * LOCATION...THROUGH AND BELOW PASSES...CANYONS AND INTO THE COASTAL FOOTHILLS. INTERSTATES I-15...I-10...I-215 AND I-8 POSSIBLY IMPACTED WITH GUSTY WINDS AND CROSS-WINDS. * IMPACTS...WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. MINOR DAMAGE TO SMALL TREE LIMBS AND UNSECURED OUTDOOR OBJECTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
885 WWUS76 KSGX 071919 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1119 AM PST SAT NOV 7 2015 CAZ048-050-554-072030- /O.CAN.KSGX.WI.Y.0027.000000T0000Z-151107T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-ORANGE COUNTY INLAND AREAS- 1119 AM PST SAT NOV 7 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. ADVISORY STRENGTH WINDS ARE NO LONGER EXPECTED. MAXIMUM WIND GUSTS MEASURED TODAY: HARRISON PARK SDGE 53 12 AM PST SILL HILL SDGE 52 1 AM PST FREMONT CANYON 50 7 AM PST LUCKY FIVE RANCH SDGE 48 12 AM PST HELLHOLE CANYON SDGE 45 8 AM PST PLEASANTS PEAK 45 9 AM PST CRESTWOOD SDGE 45 12 AM PST HIGHLAND SPRINGS 44 8 AM PST $$ JAD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 6, 8:55 AM PST, 3 hours 35 minutes earlier.
Area forecast discussion, Nov 6, 8:55 AM PST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
855 AM PST FRI NOV 6 2015
.SYNOPSIS...
FAIR AND CONTINUED WARMER WEATHER TODAY THROUGH SATURDAY WITH WEAK
TO LOCALLY MODERATE OFFSHORE FLOW. OFFSHORE FLOW WILL PRODUCE
LOCALLY GUSTY WINDS IN THE RIDGES...PASSES...CANYONS AND
FOOTHILLS...WITH GUSTS OF 25 TO 35 MPH...AND LOCAL GUSTS TO 45 MPH.
FOR SUNDAY THROUGH EARLY TUESDAY...COOLER AGAIN WITH A RETURN OF
NIGHT AND MORNING MARINE LAYER CLOUDS TO THE COAST...VALLEYS AND
COASTAL SLOPES AS ONSHORE FLOW RETURNS AND A TROUGH MOVES INTO THE
INTER-MOUNTAIN WEST. SOME LIGHT SHOWERS MAY OCCUR MONDAY INTO EARLY
TUESDAY AS THE TROUGH MOVES THROUGH THE GREAT BASIN REGION. WINDS
WILL BECOME STRONG AND GUSTY IN THE MOUNTAINS AND DESERTS AT THAT
TIME AS WELL. OFFSHORE FLOW RETURNS LATE TUESDAY INTO
WEDNESDAY...PRODUCING WARMING AND DRYING CONDITIONS. WEAKER OFFSHORE
FLOW WITH CONTINUED WARMING FOR THURSDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
VISIBLE SATELLITE SHOWS CLEAR SKIES ACROSS THE REGION...WITH NOT
EVEN A HINT OF ANY MARINE LAYER STRATUS. MEANWHILE...WATER VAPOR
SATELLITE INDICATES THE PRESENCE OF A RIDGE ALONG THE WEST
COAST...WITH A TROUGH TO THE WEST OF IT FAR OFFSHORE OF NORTHERN
CALIFORNIA...AND A TROUGH TO THE EAST OVER THE NORTHERN PLAINS.
AT THE SURFACE...OFFSHORE PRESSURE GRADIENTS HAVE RISEN TO 7.9 MB
FROM SAN DIEGO TO TONOPAH...WHEREAS THEY WERE 1.9 MB AT THIS TIME
YESTERDAY. THIS IS RESULTING IN WEAK TO LOCALLY MODERATE OFFSHORE
FLOW ACROSS THE AREA...WITH THE FAVORED RIDGES...PASSES...CANYONS
AND COASTAL FOOTHILLS REPORTING NORTHEAST TO EAST GUSTS OF 20-30
MPH...WITH LOCAL 40 MPH GUSTS. THESE GUSTY OFFSHORE WINDS WILL
CONTINUE THROUGH THE DAY AND STRENGTHEN A LITTLE BIT FURTHER LATE
TONIGHT THROUGH SATURDAY MORNING BEFORE WEAKENING SATURDAY
AFTERNOON. LOCAL GUSTS OF 45 MPH WILL BE POSSIBLE. UPPER LEVEL
SUPPORT IS MEAGER...WITH 850 MB WINDS ONLY REACHING ABOUT 20-25 KT.
THE WINDS SHOULD LARGELY REMAIN BELOW WIND ADVISORY CRITERIA
HOWEVER. THE OFFSHORE FLOW AND WEAK RIDGE ALOFT WILL RESULT IN
WARMING TODAY THROUGH SATURDAY...WITH HIGH TEMPERATURES REACHING A
FEW TO SEVERAL DEGREES ABOVE NORMAL ON SATURDAY.
THE STILL RELATIVELY COLD AIR MASS...WEAK SURFACE WINDS AND MOSTLY
CLEAR SKIES RESULTED IN GOOD RADIATIONAL COOLING IN THE HIGH DESERTS
THIS MORNING...RESULTING IN LOW TEMPERATURES REACHING BELOW FREEZING
IN SEVERAL SPOTS. HOWEVER...850 MB TEMPERATURES ARE PROGGED TO
INCREASE BY A FEW DEG C BY TONIGHT...SO SURFACE TEMPERATURES TONIGHT
IN THE HIGH DESERTS SHOULD MOSTLY STAY ABOVE FREEZING. THUS...DO NOT
ANTICIPATE THE NEED FOR A FROST ADVISORY FOR THAT AREA TONIGHT.
ON SUNDAY...ONSHORE FLOW RETURNS AS A TROUGH MOVES INTO THE PACIFIC
NORTHWEST. THIS WILL MARK THE BEGINNING OF A COOLING TREND AND THE
RETURN OF THE MARINE LAYER. DEEP MARINE LAYER STRATUS IS LIKELY TO
MOVE INTO THE COASTAL...VALLEY AND COASTAL MOUNTAIN SLOPES FOR
SUNDAY NIGHT INTO MONDAY MORNING. WITH THE TROUGH MOVING INTO THE
GREAT BASIN MONDAY INTO EARLY TUESDAY...THE MORNING STRATUS IS
UNLIKELY TO CLEAR MUCH...IF AT ALL...AND THERE MAY EVEN BE SOME
SHOWER ACTIVITY...ALTHOUGH MODELS STILL DO NOT SHOW MUCH IN THE WAY
OF ACCUMULATION.
LATER TUESDAY INTO WEDNESDAY...OFFSHORE GRADIENTS STRENGTHEN
AGAIN...AND THIS TIME THERE MAY BE ENOUGH UPPER LEVEL SUPPORT TO
PRODUCE STRONGER OFFSHORE WINDS THAN THE WINDS WE ARE CURRENTLY
EXPERIENCING. THE OFFSHORE WINDS WILL CLEAR OUT ANY REMAINING LOW
CLOUDS. HIGHER 500 MB HEIGHTS AND OFFSHORE WINDS WILL ALSO BRING
WARMING TO THE REGION WEDNESDAY INTO THURSDAY.
&&
.AVIATION...
061700Z...MOSTLY CLEAR SKIES WITH UNRESTRICTED VIS WILL CONTINUE
THROUGH SAT MORNING. LOCAL NORTHEAST-EAST WINDS WITH SFC GUSTS 20-30
KT THROUGH AND BELOW PASSES AND CANYONS WILL OCCUR AT TIMES THROUGH
SAT MORNING...THOUGH THESE WINDS ARE UNLIKELY TO REACH ANY OF THE
TAF SITES...INCLUDING KONT.
&&
.MARINE...
900 AM...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH SUNDAY.
A TROUGH OF LOW PRESSURE MOVING ACROSS CA WILL BRING NORTHWEST WINDS
OF 15-25 KT AND COMBINED SEAS OF 6-10 FEET MON-TUE...HIGHEST IN THE
OUTER COASTAL WATERS.
&&
.FIRE WEATHER...
WEAK TO LOCALLY MODERATE SANTA ANA WINDS ARE EXPECTED THROUGH
SATURDAY MORNING IN THE FAVORED RIDGES...PASSES...CANYONS AND
COASTAL FOOTHILL LOCATIONS...WITH LOCAL GUSTS OF 40 TO 45 MPH
LIKELY. THE WINDS WILL ALSO BRING DAY-TIME HUMIDITY DOWN INTO THE
TEENS FOR THE INLAND AREAS. HUMIDITY RECOVERIES AT NIGHT WILL BE
POOR TO MODERATE. HOWEVER...RED FLAG WARNING CRITERIA IS UNLIKELY TO
BE MET AND THE RECENT RAINS SHOULD HAVE INCREASED FUEL MOISTURES
ACROSS THE AREA...MAINLY FOR SAN DIEGO COUNTY. OFFSHORE WINDS WILL
WEAKEN BY LATE SATURDAY AND TURN ONSHORE SUNDAY WITH INCREASING
HUMIDITIES SUNDAY INTO EARLY NEXT WEEK. STRONGER SANTA ANA WINDS ARE
POSSIBLE LATE TUESDAY INTO WEDNESDAY.
&&
.CLIMATE...
THE AVERAGE TEMPERATURE FOR SAN DIEGO FOR OCTOBER WAS 7.7 DEGREES
ABOVE AVERAGE. THAT WAS ONLY THE FOURTH MONTH IN THE HISTORY OF
SAN DIEGO WHERE THE AVERAGE TEMPERATURE FOR A MONTH WAS 7 OR MORE
DEGREES ABOVE AVERAGE.
DEPARTURE
FROM AVERAGE MONTH YEAR
+8.2 SEPTEMBER 1984
+7.7 OCTOBER 2015
+7.2 JULY 1984
+7.2 MARCH 2015
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.
&&
PUBLIC/FIRE WEATHER...HARRISON
AVIATION/MARINE...MAXWELL
CLIMATE...17Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.